Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online
Ask a Dentist   »  

What causes burning sensation of tongue?

User rating for this question
Very Good
Answered by

Dentist
Practicing since : 2001
Answered : 780 Questions
Question
Why doss my tounge feel like it has a burnt feeling really uncomfortable. Im generally healthy not sick but it feels like that now and then without any triggers
Posted Wed, 20 Aug 2014 in Dental Health
 
 
Answered by Dr. Dipti Singh 44 minutes later
Brief Answer:
Is there any history of smoking or chewing tobacco

Detailed Answer:
Hello,
Thank you for consulting with HCM.
This is Dr. Dipti Singh here to answer your query.

Actually burning of tongue is most commonly seen in people those who have fissures present on the tongue or those who have a disease known as geographic tongue or lichen planus.

To know the condition better i have to once see the picture of tongue to view the surface for any patches or fissures.

Even i want to know the history properly ,as do you have any history of smoking or chewing tobacco which can also lead to this problem.

Hope it will help you.
Thank you.
Regards
Dr. Dipti Singh
Above answer was peer-reviewed by
 
Follow-up: What causes burning sensation of tongue? 1 hour later
I smoke hookah but not very often i smoke it rarley.
 
 
Answered by Dr. Dipti Singh 35 minutes later
Brief Answer:
You should discontinue with Hookah

Detailed Answer:
Hello,
Yes smoking hookah can cause burning sensation as the chemicals which are present in it are very harmful for health. As you mentioned it is very rare then the possibilities are less; but still I would suggest you to stop smoking as my first advice.

It may have been extremely helpful if you had posted picture of the tongue. Nevertheless since I related it to smoking, I would treat you with a topical steroid ointment on the tongue 3 times a day and a good antioxidant tablet once daily for at least 15 days. We can review the condition after 15 days.

You can discuss about this treatment plan with your local physician. He/she can also prescribe you topical steroids

Hope it will help you.
Thank you
Regards
Dr. Dipti Singh
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor